SMITH & NEPHEW, INC. SYN HO TRIAL NECK SZ 8-13; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Back to Search Results |
| Model Number |
71366508 |
| Medical Device Problem Codes |
Break (1069); Corroded (1131)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/11/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during service/pm, magnet on the synergy high offset trial neck sz 8-13 was found to be chipped and corroded.There was no case involved.
Additional Manufacturer Narrative
Results of investigation: the device, intended for use in treatment was returned for evaluation: a visual inspection was conducted and confirmed that synergy high offset trial neck sz 8-13 was found to be chipped and corroded which could cause it not to properly function.The manufactured date for this device is 2004.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.